# SDR AU990707

- Difficulty date: June 17, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-60-601P
- Engine: Lyc IO540S1A5
- System (JASC): 3250 · Landing Gear Steering System
- Part: Collar
- Part number: 450516801
- Condition: Cracked
- Location: Nlg Steering
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) NOSE LANDING GEAR STEERING COLLAR FAILED AT THE STEERING ACTUATING MECHANISM ATTACHMENT LUG.   INVESTIGATION FOUND THAT THE CRACK HAD EXISTED FOR SOME TIME FINALLY FAILING DUE TO OVERLOAD.  THE COLLAR HAD GENERAL PITTING CORROSION.  FURTHER INVESTIGATION FOUND CRACKING ON THE OTHER ATTACHMENT LUG WHICH WAS NOT VISIBLE TO THE NAKED EYE.
